Alert archive / Vermont / Flash Flood Warnings in 2007

Flash Flood Warning 7, NWS Burlington, VT

July 11, 2007Orange County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 11, 2007, 3:14 PM EDT for Orange County, Vermont. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 11, 2007, 3:14 PM EDT (19:14 UTC)
Expired
Jul 11, 2007, 6:15 PM EDT
In force
3 hr
Issued by
NWS Burlington, VT
Area
Whole counties

County Orange County, VT

The radar

The Burlington radar (KCXX), 84 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 4:40 PM EDTHEAVY RAIN 0Randolph Center, VTSTORM TOTAL OF 3.79 INCHES OF RAIN.
Jul 11, 4:50 PM EDTFLOODRandolph, VTSTATE POLICE REPORT ROADS FLOODING...TO INCLUDE ROUTE 12 AND 14.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1043 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBTV 111915
FFWBTV
VTC017-112215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
314 PM EDT WED JUL 11 2007

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ORANGE COUNTY IN CENTRAL VERMONT

* UNTIL 615 PM EDT

* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THE 
  HEAVIEST RAIN HAS FALLEN FROM RANDOLPH TO BROOKFIELD. RADAR HAS 
  ESTIMATED THAT UP TO 4 INCHES OF RAIN HAS FALLEN IN THE WARNED 
  AREA. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDOLPH
  CENTER...WILLIAMSTOWN...WASHINGTON...ORANGE...EAST
  RANDOLPH...CHELSEA...BROOKFIELD...WEST BROOKFIELD AND BRAINTREE

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 4401 7273 4402 7267 4414 7256 4413 7244
      4417 7241 4418 7237 4418 7237 4387 7251
      4393 7273 4396 7278

$$

MB
1 follow-up statement
000 
WGUS71 KBTV 112047
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
444 PM EDT WED JUL 11 2007

VTC017-112215-
ORANGE VT-
444 PM EDT WED JUL 11 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
WESTERN ORANGE COUNTY...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS WESTERN ORANGE 
COUNTY. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIAMSTOWN...WASHINGTON...ORANGE AND BRAINTREE. FLOODING WILL BE 
LIKELY ON THE ADAMS BROOK ALONG ROUTE 66...AND SMITH BROOK ALONG 
TATRO HILL ROAD. 

A TRAINED SPOTTER IN RANDOLPH REPORTED 3.79 INCHES OF RAIN HAS 
FALLEN SO FAR...AND THE WHITE RIVER IS AT BANKFULL. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BURLINGTON.

LAT...LON 4401 7273 4402 7267 4414 7256 4413 7244
      4417 7241 4418 7237 4418 7237 4387 7251
      4393 7273 4396 7278

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:52 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 11, 1:52 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
152 PM EDT WED JUL 11 2007

.SYNOPSIS...
A WARM AND HUMID SOUTHERLY FLOW CONTINUES ACROSS THE NORTH COUNTRY
THIS MORNING WITH TEMPERATURES IN THE MID 60S IN THE MOUNTAINS TO
LOWER 70S IN THE VALLEY LOCATIONS. A WEAK TROUGH OF LOW PRESSURE HAS
HELPED TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
REGION YESTERDAY. MEANWHILE...A SURFACE COLD FRONT WILL HELP IN THE
DEVELOPMENT OF MORE SHOWERS AND THUNDERSTORMS TODAY...WITH MUCH
COOLER AND LESS HUMID AIR EXPECTED FOR THURSDAY INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED 151 PM EDT WED

QUICK UPDATE TO REFLECT INCORPORATION OF FLASH FLOOD WATCH ACROSS
MUCH OF THE AREA (SEE UPDATED HYDRO DISCUSSION BELOW)...OTHERWISE
REMAINDER OF FCST UNCHANGED.

WILL UPDATE THE ZONE FORECASTS TO REMOVE REFERENCES TO THIS MORNING.
COMPOSITE RADAR LOOP SHOWING RAIN SHOWERS ACROSS THE CHAMPLAIN
VALLEY AND THE ADIRONDACKS AT THIS TIME...WITH COMPOSITE RADAR LOOP
SHOWING A LINE OF THUNDERSTORMS ACROSS ONTARIO AND EXTENDING SOUTH TO
WESTERN NEW YORK STATE AT THIS TIME AS WELL. PREVIOUSLY ISSUED ZONE
FORECAST STILL LOOKS GOOD...SO OTHER THEN REMOVING REFERENCES TO THIS
MORNING WILL NOT CHANGE THE REMAINDER OF THE FORECAST AT THIS TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
MID/UPPER LVL TROF ACRS THE NORTHERN GREAT LKS SHIFTS INTO THE NE
CONUS AS SFC COLD FRNT PUSHES INTO SOUTHERN NEW ENGLAND BY THURS
MORNING. STRONG LLVL CAA DEVELOPS BEHIND FRNT ALONG WITH
SUBSIDENCE/DRY AIR...SO EXPECT PLENTY OF SUN ON THURS...ESPECIALLY
GIVEN VERY LIMITED DEEP LAYER MOISTURE IN SOUNDINGS. WL KEEP FCST
DRY AND JUST SHOW A FEW FAIR WEATHER CUMULUS CLOUDS ACRS THE MTNS
ASSOCIATED WITH UPSLOPE FLW. PROGGED 85H TEMPS BTWN 10-12C SUPPORT
HIGHS U70S VALLEYS TO L/M 70S MTNS...ALONG WITH MUCH LESS HUMIDITY.

FRIDAY INTO SATURDAY...FCST BECMGS MUCH MORE UNCLEAR...ESPECIALLY
WITH DEVELOPMENT/EVOLUTION OF MID/UPPER LVL TROF ACRS THE EASTERN
GREAT LAKES AND EMBEDDED S/W ENERGY. SEVERAL PIECES OF 5H ENERGY WL
ROUND TROF BASE AND HELP TO ENHANCE SFC LOW PRES ALONG SFC BOUNDARY
ACRS SNE/MID ATLANTIC STATES TOWARD THE WEEKEND. THIS SETUP WL HAVE
THE POTENTIAL TO PRODUCE A WIDESPREAD RAINFALL EVENT FOR
CENTRAL/SOUTHERN VT LATE FRIDAY INTO SATURDAY. TEMPS WITH
CLOUDS/PRECIP EXPECTED WL BE 4 TO 8 DEGREES BLW NORMAL FOR HIGHS AND
AT OR SLIGHTLY ABOVE NORMAL FOR OVERNIGHT LOWS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPDATED 151 PM WED

PRIMARY HIGHLIGHTS DURING LONG TERM WILL FEATURE SEASONAL
TEMPERATURE REGIME THIS WEEKEND...SLOWLY BECOMING MORE SUMMER-LIKE
BY NEXT WEEK AS MEAN SOUTHWEST FLOW AT THE SFC TRANSPORTS MORE
HUMID CONDS NORTHWARD ON BACK SIDE OF STRONG BERMUDA RIDGE
OFFSHORE. BROAD CYCLONIC WESTERLY FLOW ALOFT WILL ALLOW SEVERAL
WEAK SFC TROUGH PASSGS DURING THE PERIOD...WITH MEAN ENSEMBLES
CONTINUING TO SUPPORT A NEARLY DAILY CHC FOR PCPN. BEST CHC FOR
DRY WX SHOULD COME DURING LATER SAT INTO SAT NIGHT AS WEAK HIGH
PRESSURE ATTEMPTS TO BUILD INTO REGION ALONG WITH CONFLUENT FLOW
ALOFT. THEREAFTER...A GENERAL INCREASED CHC OF SHRAS...AND
AFTERNOON TSRAS BY MONDAY ONWARD DUE TO ABOVE REASONING...AND
PERIODIC SURGES OF HIGHER PWAT VALUES IN VICINITY OF 1.5 TO 1.75
INCHES AHEAD OF AFOREMENTIONED BNDRYS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
UPDATED 703 AM WED

FOR THE NEXT 24 HOURS...VFR/MVFR W/ DAYTIME
HEATING CAUSING ABUNDANT CLD GROWTH...VFR THRU 20Z WITH CLDS INCR
TO BKN BY THE AFTNOON. CHANCE OF -RW AS DAYTIME CU FORMS. FROPA LATE
IN AFTNOON INTO EARLY EVENING WILL BRING MVFR/IFR COND IN TSRA AND
FG/HZ. WINDS WILL INCR FROM THE SSW 10-20 KTS W/ SOME GUSTS NEAR
30KTS...ESPECIALLY IN VALLEY LOCALES. AFT 00Z WINDS SHIFT TO WNW
10 KTS OR LESS. MAIN FEATURE AFT 00Z THURS WILL BE VSBY REDUCTION
IN FG THRU 06Z W/ MVFR/IFR COND...ALONG WITH CEILINGS DECR BLW
3KFT ESP AT KSLK W/ CEILING BLW OVC010 AT TIMES.

12Z THURSDAY THRU SUNDAY...MVFR CEILINGS FOR THUR/THURS NGT. FRI
THRU SAT NGT MVFR DOWN TO IFR COND AT TIMES DUE TO -SHRA AND FG.
BEST CHANCE FOR FG A TNGT AND AT SLK/MPV DUE TO LESSENING WINDS.

&&

.HYDROLOGY...
UPDATED 151 PM WED

ANTECEDENT HEAVY RAINFALL ACROSS THE REGION OVER THE PAST FEW DAYS
...HAS LED TO SCATTERED ROAD/CULVERT WASHOUTS ACROSS THE
AREA...AND NEAR SATURATED SOIL MOISTURE CONDITIONS. THE
COMBINATION OF FAVORABLE UPPER DYNAMICS ASSOCIATED WITH THE SFC
FRONT...AND A ROBUST PRE-FRONTAL PWAT PLUME NEAR 2.0 INCHES...WILL
LEAD AGAIN TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION
TODAY...ALONG WITH THE POTENTIAL FOR LOCALLY TORRENTIAL RAINFALL.
THIS WILL ONLY AGGRAVATE CURRENT CONDITIONS...WITH RAPID SURFACE
RUNOFF CERTAINLY POSSIBLE IN MORE PERSISTENT AND/OR TRAINING
CONVECTIVE CELLS. CURRENT FLASH FLOOD THREAT APPEARS TO BE HIGHEST
ALONG AND JUST EAST OF GREEN MTN SPINE...WHERE MEAN PRE-FRONTAL
SOUTHWESTERLIES WEST OF THE MOUNTAINS...ARE CONVERGING WITH
SOUTHEASTERLY FLOW OFF THE ATLANTIC JUST EAST OF THE MOUNTAIN
SPINE. THIS MAY POTENTIALLY LEAD TO A VERY SERIOUS SITUATION
ACROSS PORTIONS OF ERN SLOPES OF THE GREENS TODAY...THOUGH BROAD
SCALE FLASH FLOOD THREAT EXISTS ACROSS MUCH OF THE REMAINDER OF
THE FA AS WELL.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ002>012-
     016>019.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ028>031-
     034-035.

&&

SYNOPSIS...TABER
NEAR TERM...JMG
SHORT TERM...TABER
LONG TERM...JMG
AVIATION...WGH/TABER/JMG
HYDROLOGY...JMG
Hazardous weather outlook, Jul 11, 1:35 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
135 PM EDT WED JUL 11 2007

NYZ028>031-034-035-VTZ002>012-016>019-121745-
EASTERN CLINTON-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-WESTERN FRANKLIN-ORLEANS-
ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
135 PM EDT WED JUL 11 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN ADIRONDACKS IN
NORTHERN NEW YORK...AND ALL OF VEMONT EXCEPT GRAND ISLE COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

A STRONG SURFACE COLD FRONT COMBINED WITH A DISTURBANCE IN THE JET
STREAM WINDS ALOFT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE REGION TODAY. GIVEN...PLENTY OF LOW LEVEL MOISTURE AND
SOME INSTABILITY FROM DAYTIME HEATING STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED. THE PRIMARY SEVERE WEATHER THREAT WILL
BE STRONG AND DAMAGING THUNDERSTORM WIND GUSTS TO 60 MPH OR
GREATER. IN ADDITION...SOME HAIL CAN BE EXPECTED WITH THE
STRONGEST STORMS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE
HIGHER TERRAIN OF THE ADIRONDACK AND GREEN MOUNTAINS BETWEEN NOON
AND 2 PM TODAY. THESE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED
DAMAGING WIND GUSTS...ALONG WITH BRIEF HEAVY DOWN POURS...AND
SMALL HAIL.

MEANWHILE...ANOTHER AREA OF THUNDERSTORMS WILL DEVELOP INTO A LINE
OF STRONG TO SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS.
THESE STORMS WILL FIRST DEVELOP ACROSS THE SAINT LAWRENCE VALLEY
BETWEEN 2 AND 4 PM THIS AFTERNOON AND WILL MOVE EAST AT 20 TO 30
MPH. THEY ARE EXPECTED TO BE LOCATED ACROSS THE ADIRONDACKS
BETWEEN 3 AND 5 PM...AND INTO THE CHAMPLAIN VALLEY VALLEY BETWEEN
5 AND 7 PM...AND THROUGH EASTERN VERMONT BY 9 PM THIS EVENING.

IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY
HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THIS HEAVY
RAINFALL...COMBINED WITH RAINS FROM RECENT STORMS WILL ENHANCE THE
POTENTIAL FOR FLASH FLOODING ACROSS THE REGION. SOME MINOR
FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS CAN BE EXPECTED
WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND THIS
EVENING. SPOTTERS ARE ENCOURAGED TO RELAY ANY REPORTS OF FLOODING
TO THE NATIONAL WEATHER SERVICE.

NYZ026-027-087-VTZ001-121745-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHWESTERN ST. LAWRENCE-
GRAND ISLE-
135 PM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAINT LAWRENCE VALLEY IN
NORTHERN NEW YORK...AND GRAND ISLE COUNTY IN NORTHWESTERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG SURFACE COLD FRONT COMBINED WITH A DISTURBANCE IN THE JET
STREAM WINDS ALOFT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE REGION TODAY. GIVEN...PLENTY OF LOW LEVEL MOISTURE AND
SOME INSTABILITY FROM DAYTIME HEATING STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED. THE PRIMARY SEVERE WEATHER THREAT WILL
BE STRONG AND DAMAGING THUNDERSTORM WIND GUSTS TO 60 MPH OR
GREATER. IN ADDITION...SOME HAIL CAN BE EXPECTED WITH THE
STRONGEST STORMS.

ISOLATED TO SCATTERED THUNDERSTORMS WILL FIRST DEVELOP ACROSS THE
HIGHER TERRAIN OF THE ADIRONDACK AND GREEN MOUNTAINS BETWEEN NOON
AND 2 PM TODAY. THESE STORMS WILL BE CAPABLE OF PRODUCING ISOLATED
DAMAGING WIND GUSTS...ALONG WITH BRIEF HEAVY DOWN POURS...AND
SMALL HAIL.

MEANWHILE...ANOTHER AREA OF THUNDERSTORMS WILL DEVELOP INTO A LINE
OF STRONG TO SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS.
THESE STORMS WILL FIRST DEVELOP ACROSS THE SAINT LAWRENCE VALLEY
BETWEEN 2 AND 4 PM THIS AFTERNOON AND WILL MOVE EAST AT 20 TO 30
MPH. THEY ARE EXPECTED TO BE LOCATED ACROSS THE ADIRONDACKS
BETWEEN 3 AND 5 PM...AND INTO THE CHAMPLAIN VALLEY VALLEY BETWEEN
5 AND 7 PM...AND THROUGH EASTERN VERMONT BY 9 PM THIS EVENING.

IN ADDITION...THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY
HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THIS HEAVY
RAINFALL...COMBINED WITH RAINS FROM RECENT STORMS WILL ENHANCE THE
POTENTIAL FOR FLASH FLOODING ACROSS THE REGION. SOME MINOR
FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS CAN BE EXPECTED
WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

JMG

In the hours before

Local storm report, Jul 11, 9:49 AM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
949 AM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E1.00 INCH       ESSEX              NY   PUBLIC

0225 PM     HAIL             HARTLAND                43.54N 72.40W
07/10/2007  E0.75 INCH       WINDSOR            VT   TRAINED SPOTTER

0228 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E1.00 INCH       ESSEX              NY   POST OFFICE

0230 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E0.88 INCH       ESSEX              NY   PUBLIC

0254 PM     TSTM WND DMG     SCHROON LAKE            43.83N 73.73W
07/10/2007                   ESSEX              NY   EMERGENCY MNGR

            TREES DOWN ON HOUSE AND MOBLE HOME. WIRES DOWN. TREE ALSO
            DOWN IN MINERVA.

0255 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E0.88 INCH       ESSEX              NY   PUBLIC

0312 PM     HAIL             NORWICH                 43.72N 72.30W
07/10/2007  E0.88 INCH       WINDSOR            VT   PUBLIC

0325 PM     HAIL             HARTLAND                43.54N 72.40W
07/10/2007  E0.75 INCH       WINDSOR            VT   TRAINED SPOTTER

0330 PM     TSTM WND DMG     SCHROON LAKE            43.83N 73.73W
07/10/2007                   ESSEX              NY   PUBLIC

            TREES DOWN ON GOLF COURSE

0335 PM     HAIL             SOUTH SCHROON           43.79N 73.79W
07/10/2007  E0.88 INCH       ESSEX              NY   PUBLIC

0345 PM     HAIL             ANDOVER                 43.28N 72.70W
07/10/2007  E1.00 INCH       WINDSOR            VT   AMATEUR RADIO

0347 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E0.88 INCH       ESSEX              NY   POST OFFICE

0406 PM     HAIL             WESTON                  43.28N 72.80W
07/10/2007  E1.00 INCH       WINDSOR            VT   PUBLIC

0415 PM     TSTM WND DMG     BROWNSVILLE             43.47N 72.47W
07/10/2007                   WINDSOR            VT   TRAINED SPOTTER

            SEVERAL TREES DOWN.

0430 PM     TSTM WND DMG     DUANE CENTER            44.65N 74.27W
07/10/2007                   FRANKLIN           NY   DEPT OF HIGHWAYS

            TREES DOWN ON MEACHAM ROAD AND STUDLEY HILL ROAD REPORTED
            BY TOWN GARAGE

0445 PM     HAIL             ELLENBURG DEPOT         44.90N 73.80W
07/10/2007  E0.50 INCH       CLINTON            NY   CO-OP OBSERVER

0500 PM     HAIL             EAST HARDWICK           44.52N 72.31W
07/10/2007  E1.00 INCH       CALEDONIA          VT   PUBLIC

0500 PM     HAIL             SARANAC                 44.65N 73.74W
07/10/2007  E0.25 INCH       CLINTON            NY   DEPT OF HIGHWAYS

            NICKEL SIZE HAIL REPORTED BY TOWN GARAGE

0505 PM     HAIL             STANNARD                44.53N 72.22W
07/10/2007  E1.00 INCH       CALEDONIA          VT   TRAINED SPOTTER

0515 PM     HAIL             WOODSTOCK               43.63N 72.52W
07/10/2007  E0.25 INCH       WINDSOR            VT   TRAINED SPOTTER

0520 PM     HAIL             WHEELOCK                44.59N 72.09W
07/10/2007  E0.50 INCH       CALEDONIA          VT   AIRPLANE PILOT

0530 PM     TSTM WND DMG     PIERREPONT              44.54N 75.01W
07/10/2007                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREES DOWN

0536 PM     HAIL             WEST CHARLESTON         44.90N 72.06W
07/10/2007  E0.88 INCH       ORLEANS            VT   PUBLIC

0537 PM     HAIL             EAST BROWNINGTON        44.80N 72.09W
07/10/2007  E0.88 INCH       ORLEANS            VT   TRAINED SPOTTER

0545 PM     TSTM WND DMG     POTSDAM                 44.67N 74.99W
07/10/2007                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREES DOWN

0550 PM     TSTM WND DMG     MORGAN CENTER           44.92N 71.98W
07/10/2007                   ORLEANS            VT   TRAINED SPOTTER

            NUMEROUS LARGE TREES DOWN.

0910 PM     HAIL             HUBBARDTON              43.72N 73.18W
07/10/2007  E0.88 INCH       RUTLAND            VT   DEPT OF HIGHWAYS

            NICKEL SIZED AND SLIGHTLY LARGER HAIL REPORTED BY TOWN
            GARAGE

0932 PM     HAIL             BRANDON                 43.80N 73.09W
07/10/2007  E0.50 INCH       RUTLAND            VT   LAW ENFORCEMENT

            DIME SIZE HAIL AND GUSTY WINDS.

1125 PM     TSTM WND DMG     NEW HAVEN               44.12N 73.15W
07/10/2007                   ADDISON            VT   LAW ENFORCEMENT

            ADDISON COUNTY SHERIFF REPORTS TWO POWER POLES SNAPPED
            OFF.

1134 PM     TSTM WND DMG     NEW HAVEN               44.12N 73.15W
07/10/2007                   ADDISON            VT   TRAINED SPOTTER

            TREES DOWN ON ROUTE 17 AND POWER LINES DOWN ON ROUTE 7.

1215 AM     TSTM WND DMG     BOLTON                  44.37N 72.88W
07/11/2007                   CHITTENDEN         VT   NWS EMPLOYEE

            TWO TREES DOWN NEAR BOLTON ON INTERSTATE 89...ALONG WITH
            NUMEROUS TREE BRANCHES.

1215 AM     TSTM WND DMG     HUNTINGTON              44.33N 72.99W
07/11/2007                   CHITTENDEN         VT   UTILITY COMPANY

            TREES ON POWERLINES AND PEOPLE WITHOUT POWER IN RICHMOND
            AND HUNTINGTON AREAS.

&&

JOHNG
Local storm report, Jul 11, 10:04 AM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
1004 AM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E1.00 INCH       ESSEX              NY   PUBLIC

0225 PM     HAIL             HARTLAND                43.54N 72.40W
07/10/2007  E0.75 INCH       WINDSOR            VT   TRAINED SPOTTER

0228 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E1.00 INCH       ESSEX              NY   POST OFFICE

0230 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E0.88 INCH       ESSEX              NY   PUBLIC

0254 PM     TSTM WND DMG     SCHROON LAKE            43.83N 73.73W
07/10/2007                   ESSEX              NY   EMERGENCY MNGR

            TREES DOWN ON HOUSE AND MOBLE HOME. WIRES DOWN. TREE ALSO
            DOWN IN MINERVA.

0255 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E0.88 INCH       ESSEX              NY   PUBLIC

0312 PM     HAIL             NORWICH                 43.72N 72.30W
07/10/2007  E0.88 INCH       WINDSOR            VT   PUBLIC

0325 PM     HAIL             HARTLAND                43.54N 72.40W
07/10/2007  E0.75 INCH       WINDSOR            VT   TRAINED SPOTTER

0330 PM     TSTM WND DMG     SCHROON LAKE            43.83N 73.73W
07/10/2007                   ESSEX              NY   PUBLIC

            TREES DOWN ON GOLF COURSE

0335 PM     HAIL             SOUTH SCHROON           43.79N 73.79W
07/10/2007  E0.88 INCH       ESSEX              NY   PUBLIC

0345 PM     HAIL             ANDOVER                 43.28N 72.70W
07/10/2007  E1.00 INCH       WINDSOR            VT   AMATEUR RADIO

0347 PM     HAIL             SCHROON LAKE            43.83N 73.73W
07/10/2007  E0.88 INCH       ESSEX              NY   POST OFFICE

0406 PM     HAIL             WESTON                  43.28N 72.80W
07/10/2007  E1.00 INCH       WINDSOR            VT   PUBLIC

0415 PM     TSTM WND DMG     BROWNSVILLE             43.47N 72.47W
07/10/2007                   WINDSOR            VT   TRAINED SPOTTER

            SEVERAL TREES DOWN.

0430 PM     TSTM WND DMG     DUANE CENTER            44.65N 74.27W
07/10/2007                   FRANKLIN           NY   DEPT OF HIGHWAYS

            TREES DOWN ON MEACHAM ROAD AND STUDLEY HILL ROAD REPORTED
            BY TOWN GARAGE

0445 PM     HAIL             ELLENBURG DEPOT         44.90N 73.80W
07/10/2007  E0.50 INCH       CLINTON            NY   CO-OP OBSERVER

0500 PM     HAIL             EAST HARDWICK           44.52N 72.31W
07/10/2007  E1.00 INCH       CALEDONIA          VT   PUBLIC

0500 PM     HAIL             SARANAC                 44.65N 73.74W
07/10/2007  E0.25 INCH       CLINTON            NY   DEPT OF HIGHWAYS

            NICKEL SIZE HAIL REPORTED BY TOWN GARAGE

0505 PM     HAIL             STANNARD                44.53N 72.22W
07/10/2007  E1.00 INCH       CALEDONIA          VT   TRAINED SPOTTER

0515 PM     HAIL             WOODSTOCK               43.63N 72.52W
07/10/2007  E0.25 INCH       WINDSOR            VT   TRAINED SPOTTER

0520 PM     HAIL             WHEELOCK                44.59N 72.09W
07/10/2007  E0.50 INCH       CALEDONIA          VT   AIRPLANE PILOT

0530 PM     TSTM WND DMG     PIERREPONT              44.54N 75.01W
07/10/2007                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREES DOWN

0536 PM     HAIL             WEST CHARLESTON         44.90N 72.06W
07/10/2007  E0.88 INCH       ORLEANS            VT   PUBLIC

0537 PM     HAIL             EAST BROWNINGTON        44.80N 72.09W
07/10/2007  E0.88 INCH       ORLEANS            VT   TRAINED SPOTTER

0545 PM     TSTM WND DMG     POTSDAM                 44.67N 74.99W
07/10/2007                   ST. LAWRENCE       NY   LAW ENFORCEMENT

            TREES DOWN

0550 PM     TSTM WND DMG     MORGAN CENTER           44.92N 71.98W
07/10/2007                   ORLEANS            VT   TRAINED SPOTTER

            NUMEROUS LARGE TREES DOWN.

0700 PM     TSTM WND DMG     RUSSELL                 44.43N 75.15W
07/10/2007                   ST. LAWRENCE       NY   DEPT OF HIGHWAYS

            SEVERAL TREES DOWN IN THE TOWN OF RUSSELL REPORTED BY
            TOWN HIGHWAY GARAGE

0910 PM     HAIL             HUBBARDTON              43.72N 73.18W
07/10/2007  E0.88 INCH       RUTLAND            VT   DEPT OF HIGHWAYS

            NICKEL SIZED AND SLIGHTLY LARGER HAIL REPORTED BY TOWN
            GARAGE

0932 PM     HAIL             BRANDON                 43.80N 73.09W
07/10/2007  E0.50 INCH       RUTLAND            VT   LAW ENFORCEMENT

            DIME SIZE HAIL AND GUSTY WINDS.

1125 PM     TSTM WND DMG     NEW HAVEN               44.12N 73.15W
07/10/2007                   ADDISON            VT   LAW ENFORCEMENT

            ADDISON COUNTY SHERIFF REPORTS TWO POWER POLES SNAPPED
            OFF.

1134 PM     TSTM WND DMG     NEW HAVEN               44.12N 73.15W
07/10/2007                   ADDISON            VT   TRAINED SPOTTER

            TREES DOWN ON ROUTE 17 AND POWER LINES DOWN ON ROUTE 7.

1215 AM     TSTM WND DMG     HUNTINGTON              44.33N 72.99W
07/11/2007                   CHITTENDEN         VT   UTILITY COMPANY

            TREES ON POWERLINES AND PEOPLE WITHOUT POWER IN RICHMOND
            AND HUNTINGTON AREAS.

1215 AM     TSTM WND DMG     BOLTON                  44.37N 72.88W
07/11/2007                   CHITTENDEN         VT   NWS EMPLOYEE

            TWO TREES DOWN NEAR BOLTON ON INTERSTATE 89...ALONG WITH
            NUMEROUS TREE BRANCHES.

&&

JOHNG
Local storm report, Jul 11, 2:42 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
242 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      HARDWICK                44.50N 72.37W
07/11/2007                   CALEDONIA          VT   DEPT OF HIGHWAYS

            SPOTTER RELAYED REPORT, ROAD CREW REPORTED MULTIPLE ROAD
            WASHOUTS.

&&

DONNYD
Local storm report, Jul 11, 3:09 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
309 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      STOCKBRIDGE             43.79N 72.75W
07/11/2007                   WINDSOR            VT   LAW ENFORCEMENT

            POLICE DISPATCHER REPORTED ROADS FLOODED...TO INCLUDE RT
            100 AND RIVER RD.

0300 PM     FLASH FLOOD      BETHEL                  43.83N 72.63W
07/11/2007                   WINDSOR            VT   LAW ENFORCEMENT

            POLICE DISPATCHER REPORTED ROADS FLOODED...TO INCLUDE
            LILLIESVILLE RD.

&&

DONNYD

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:55 PM EDTSevere Thunderstorm WarningBTVRutland50 min
Jul 10, 9:06 PM EDTSevere Thunderstorm WarningBTVAddison39 min
Jul 10, 11:11 PM EDTSevere Thunderstorm WarningBTVAddison64 min
Jul 11, 12:01 AM EDTSevere Thunderstorm WarningBTVChittenden59 min
Jul 11, 1:09 PM EDTFlash Flood WarningBTVWindsor3 hr
Jul 11, 1:16 PM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Lamoille and 4 more8 hr
Jul 11, 1:35 PM EDTFlash Flood WarningBTVCaledonia, Washington3 hr
Jul 11, 3:17 PM EDTFlash Flood WarningBTVLamoille, Orleans3 hr
Jul 11, 4:12 PM EDTFlash Flood WarningBTVWindsor3 hr
Jul 11, 6:07 PM EDTFlash Flood WarningBTVOrange3 hr
Jul 11, 6:26 PM EDTSevere Thunderstorm WarningBTVCaledonia, Orange49 min
Jul 11, 6:34 PM EDTTornado WarningBTVCaledonia, Orange33 min

Nearby

Flash Flood Warnings in Vermont, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.